MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0520-A
Medical Device Problem Codes Detachment Of Device Component (1104); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery using ruby coils.During the procedure, upon attempting to deploy a ruby coil in the target vessel using a lantern delivery microcatheter (lantern), the physician realized that the coil used wasn¿t the correct size; therefore, the physician decided to remove it.However, upon retracting the ruby coil, it unintentionally detached and became lost in the patient's body.Due to the patient being distressed, the physician didn¿t have time to snare out the detached ruby coil and the patient was taken to surgery.The physician did not mention any particular resistance prior to the coil unintentional detachment.It should be noted that the physician did not use a rotating hemostasis valve (rhv) and did not use continuous flush.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report.Adverse event and/or product problem.Outcomes attributed to adverse event.If implanted, give date.Type of reportable event.Reason for non-evaluation/''other'' reason for non-evaluation.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6195075
Report Number3005168196-2016-01847
Device Sequence Number10864586
Product Code HCG
UDI-Device Identifier00814548012902
UDI-Public00814548012902
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2016
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2024
Device Catalogue NumberRBY2C0520-A
Device Lot NumberF71444
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/23/2016
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date12/21/2016
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005